Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 180, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 14, 2012, 5:33 AM CDT for Titus County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2012, 5:33 AM CDT (10:33 UTC)
- Expired
- Jun 14, 2012, 6:30 AM CDT
- In force
- 57 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Titus County, TX
The radar
The Shreveport radar (KSHV), 147 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 10.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 753 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1696 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
689
WUUS54 KSHV 141033
SVRSHV
TXC449-141130-
/O.NEW.KSHV.SV.W.0180.120614T1033Z-120614T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
533 AM CDT THU JUN 14 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN TITUS COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF MOUNT PLEASANT...
* UNTIL 630 AM CDT
* AT 527 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES NORTH OF MOUNT
PLEASANT. THIS STORM WAS NEARLY STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILKERSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
&&
LAT...LON 3340 9509 3338 9502 3340 9500 3339 9491
3340 9488 3338 9485 3315 9488 3315 9512
3339 9512
TIME...MOT...LOC 1031Z 186DEG 2KT 3325 9500
$$
061 follow-up statement
219
WWUS54 KSHV 141128
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
628 AM CDT THU JUN 14 2012
TXC449-141130-
/O.CON.KSHV.SV.W.0180.000000T0000Z-120614T1130Z/
TITUS TX-
628 AM CDT THU JUN 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR TITUS COUNTY...
AT 621 AM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING LARGE HAIL. THIS STORM WAS LOCATED NEAR THE NORTHEAST
SIDE OF MOUNT PLEASANT...MOVING SOUTHEAST AT 5 MPH.
A STRONG THUNDERSTORM WAS LOCATED JUST SOUTH OF TALCO...MOVING TO
THE NORTHWEST AROUND 5 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF TITUS COUNTY. THE STORM WAS IN A WEAKENING TREND AND THE WARNING
WILL EXPIRE AT 630 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND WINDS...DEADLY CLOUD TO GROUND LIGHTNING
WILL BE POSSIBLE.
&&
LAT...LON 3333 9504 3328 9502 3328 9494 3323 9487
3315 9488 3319 9512 3339 9512
TIME...MOT...LOC 1123Z 311DEG 3KT 3321 9494
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:56 AM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 14, 3:56 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 356 AM CDT THU JUN 14 2012 .DISCUSSION... ACTIVE WEATHER EARLY THIS MORNING ACROSS OUR WESTERN AND SOUTHERN MOST ZONES. THIS DUE IN PART TO FAIRLY VIGOROUS REMNANT MCV WHICH MOVED ESE ALONG THE UPPER RED RIVER VALLEY OF N TX/S OK ON WED AND INTO OUR NW ZONES LAST NIGHT. MEDIUM RANGE PROGS AND WATER VAPOR IMAGERY SHOWING THIS FEATURE SPINNING ACROSS NE TX/NW LA AND SW AR EARLY THIS MORNING AND ITS THIS FEATURE COMBINED WITH AVAILABLE INSTABILITY WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF THE REGION FOR THE NEXT COUPLE OF DAYS. LATEST LAPS ANALYSIS SHOWING REMAINING INSTABILITY LEFT OVER FROM AFTERNOON HEATING ON WEDNESDAY ROUGHLY ALONG AND WEST OF A LINE FROM IDABEL OKLAHOMA TO NEAR SHREVEPORT TO NEAR ALEXANDRIA LA. 1000J/KG CAPE STILL PREVALENT ACROSS NE TX SOUTH AND WEST OF A LINE FROM MINEOLA TO LUFKIN TEXAS AND THIS IS WHERE WE ARE SEEING THE MOST VIGOROUS UPDRAFTS EARLY THIS MORNING. IN ADDITION TO SFC BASE INSTABILITY AND LIFT PROVIDED BY THE MCS...CONVECTION IS BEING AIDED BY 850-700MB THETAE AXIS WHICH SHOULD REMAIN ACROSS NE TX AND NW LA TODAY BEFORE SHIFTING SLOWLY SOUTHWARD...JUST SOUTH OF THE I-20 CORRIDOR LATE TNGT. GIVEN THE POSITION OF THE MCS AND ITS SLOW EASTWARD PROGRESS TODAY...AN UNCAPPED ATMOSPHERE AND INCREASING INSTABILITY ACROSS OUR SOUTHWEST HALF...HAVE GONE WITH HIGH END CHANCE POPS ROUGHLY ALONG AND SOUTHWEST OF A LINE FROM NEAR MOUNT VERNON TX TO SHREVEPORT AND JENA LA. POPS WILL BE HIGHEST ACROSS OUR SE ZONES FOR FRIDAY AS THE REMNANT MCV WILL BE IN THE VICINITY OF EAST CENTRAL LA AND THIS FEATURE MIGHT EVEN RETROGRADE BACK TO THE WEST FRIDAY NIGHT INTO SATURDAY...ALTHOUGH THE FEATURE WILL BE FILLING AS IT DOES. INCREASED UPPER LEVEL RIDGING IS STILL EXPECTED TO INTENSIFY ACROSS N CENTRAL TX INTO THE OHIO VALLEY THIS WEEKEND BUT THE WEAKNESS ALOFT ACROSS OUR REGION WILL STILL RESULT IN AT LEAST WIDELY SCATTERED CONVECTION THROUGH AT LEAST SATURDAY EVENING. KEPT NEXT WEEK VIRTUALLY UNCHANGED AS THERE WILL BE A CONTINUED THREAT FOR WIDELY SCATTERED AFTERNOON/EVENING CONVECTION VIRTUALLY EACH DAY. THERE IS SOME DISAGREEMENT BETWEEN THE LONGER RANGE PROGS ON THE BREAKDOWN OF THE UPPER LEVEL RIDGE TO OUR NORTH WHICH COULD RESULT IN SLIGHTLY HIGHER POPS BY THE MIDDLE OF NEXT WEEK BUT WILL PLAY IT CONSERVATIVE THIS FAR OUT IN THE FORECAST FOR NOW. PRELIMS TO FOLLOW...13. && .AVIATION... AN UPPER LEVEL LOW OVER LOUISIANA THIS MORNING WILL CONTINUE TO MOVE EAST WITH A NORTHWEST FLOW PATTERN AROUND IT BACK SIDE AND FRONT SIDE OF RIDGE OF HIGH PRESSURE ALOFT FROM MEXICO INTO THE PAN HANDLES OF TEXAS AND OKLAHOMA. DISTURBANCES RIDING THROUGH THE FLOW AND AROUND THE LOW...ALONG WITH GULF MOISTURE OVER THE FOUR STATE REGION WILL PROVIDE FOR SCATTERED SHOWERS AND THUNDERSTORMS OFF AND ON ACROSS SOUTHEAST OKLAHOMA...EAST AND NORTHEAST TEXAS...AND NORTHWEST AND LOWER SECTIONS OF NORTH CENTRAL LOUISIANA THROUGH THE TERMINAL FORECAST PERIOD. WILL CARRY MENTION OF THUNDERSTORMS EITHER AS A VCTS OR TEMPO OR AT TIMES PREVAILING FOR A FEW HOURS AT A TIME. LOWER CHANCE OF MENTION OF THUNDERSTORMS FOR KTXK...KELD...AND KMLU. WILL PREVAIL MOSTLY VFR OTHER THAN WITH MVFR/ISOLATED IFR CEILINGS AND VISIBILITIES IN AND NEAR THUNDERSTORMS...AND DURING THE EARLY MORNING WHEN LOWER CEILINGS AND PATCHY MIST/BR OCCUR DUE TO WET SOILS AND LIGHT WINDS. SURFACE WINDS WILL BE LIGHT AND VARIABLE UNTIL AROUND 14/15 UTC WHEN SPEEDS WILL INCREASE WITH MOSTLY SOUTH TO SOUTHEAST WINDS AROUND 6 TO 12 KNOTS. LIGHT WINDS AFTER 15/00 UTC WITH NEAR CALM TO LIGHT AND VARIABLE LESS THAN 7 KNOTS. WINDS NEAR THUNDERSTORMS WILL BE VARIABLE WITH SPEEDS OF 15 TO 30 KNOTS AND IN SEVERE STORMS CAPABLE GREATER THAN OR EQUAL/GTE 50 KNOTS. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 90 70 91 72 92 / 50 20 30 30 20 MLU 91 68 91 68 91 / 30 30 30 30 20 DEQ 91 66 91 67 92 / 20 20 20 20 20 TXK 90 68 91 71 91 / 30 20 20 20 20 ELD 90 65 91 67 91 / 20 20 20 20 20 TYR 89 71 90 72 92 / 50 20 20 20 20 GGG 89 70 91 71 92 / 50 20 20 20 20 LFK 90 72 92 71 92 / 50 30 30 30 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13/06
Hazardous weather outlook, Jun 14, 4:45 AM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 445 AM CDT THU JUN 14 2012 ARZ070-071-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126- 136>138-149>153-165>167-141800- MILLER-LAFAYETTE-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA- DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-BOWIE-FRANKLIN-TITUS- CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE- RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 445 AM CDT THU JUN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE COMBINED WITH AMPLE INSTABILITY TODAY WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD BECOME SEVERE. LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS WILL BE THE PRIMARY THREATS TODAY THROUGH THIS EVENING. FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS WILL ALSO ACCOMPANY THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY LATER THIS MORNING INTO THE AFTERNOON HOURS IF THE THUNDERSTORM ACTIVITY BECOMES MORE WIDESPREAD. ARZ050-051-059>061-072-073-OKZ077-141800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-COLUMBIA-UNION AR- MCCURTAIN- 445 AM CDT THU JUN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA. .DAY ONE...TODAY AND TONIGHT... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY DUE IN PART TO AN UPPER LEVEL DISTURBANCE OVERHEAD. DEPENDING ON HOW UNSTABLE THE REGION BECOMES TODAY...SOME ISOLATED STORMS MAY BECOME STRONG TO SEVERE. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS WOULD ACCOMPANY AND ISOLATED SEVERE THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY UNLESS THUNDERSTORM ACTIVITY BECOMES MORE WIDESPREAD. 13
In the hours before
Special weather statement, Jun 14, 3:33 AM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
333 AM CDT THU JUN 14 2012
TXZ165-140930-
ANGELINA-
333 AM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 430 AM CDT...FOR THE FOLLOWING
COUNTY...
IN EASTERN TEXAS...
ANGELINA...
INCLUDING THE FOLLOWING LOCATIONS...
DIBOLL...HUDSON...HUNTINGTON AND LUFKIN...
AT 328 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS NEAR HUDSON...CLAWSON...AND NORTHWEST
PARTS OF LUFKIN...MOVING SOUTHEAST AT 15 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH DEADLY LIGHTNING.
06Local storm report, Jun 14, 3:34 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
334 AM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG N STANLEY 31.96N 93.90W
06/14/2012 DE SOTO LA LAW ENFORCEMENT
TREE DOWNED NORTH OF TOWN.
&&
MBERRYSpecial weather statement, Jun 14, 4:20 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
420 AM CDT THU JUN 14 2012
TXZ108-124-141015-
FRANKLIN-WOOD-
420 AM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
FRANKLIN AND WOOD...
INCLUDING THE FOLLOWING LOCATIONS...
MOUNT VERNON...PURLEY...SCROGGINS AND WINNSBORO...
AT 413 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR PURLEY...OR 7 MILES NORTH OF
WINNSBORO...MOVING SOUTH AT 5 MPH. LOCALLY HEAVY RAINFALL WILL ALSO
OCCUR IN THIS STORM AFFECTING VISIBILITY AND TRAVELING SPEEDS OF
MOTORISTS.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM
ALONG WITH DEADLY LIGHTNING.Local storm report, Jun 14, 4:21 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
421 AM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 AM HAIL 3 N BULLARD 32.18N 95.32W
06/14/2012 E0.75 INCH SMITH TX BROADCAST MEDIA
&&
MBERRYLocal storm report, Jun 14, 4:29 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
429 AM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM HAIL 1 SW WHITEHOUSE 32.22N 95.23W
06/14/2012 E1.75 INCH SMITH TX BROADCAST MEDIA
QUARTER TO GOLFBALL SIZE HAIL REPORTED NEAR WHITEHOUSE.
&&
MBERRYSpecial weather statement, Jun 14, 5:09 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
509 AM CDT THU JUN 14 2012
TXZ109-141115-
TITUS-
509 AM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 615 AM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
TITUS...
INCLUDING THE FOLLOWING LOCATIONS...
MOUNT PLEASANT AND WILKERSON...
AT 503 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MOUNT PLEASANT...MOVING NORTH AT
10 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM
ALONG WITH LOCALLY HEAVY RAINFALL AND DEADLY LIGHTNING.
06The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:08 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 52 min |
| Jun 13, 9:30 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 45 min |
| Jun 14, 2:09 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches | 66 min |
| Jun 14, 4:01 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 59 min |
| Jun 14, 4:42 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Rusk, Smith | 63 min |
| Jun 14, 4:56 AM CDT | Severe Thunderstorm Warning | SHV | Franklin | 49 min |
| Jun 14, 7:35 AM CDT | Severe Thunderstorm Warning | SHV | Cass, Morris | 55 min |
| Jun 14, 8:35 AM CDT | Areal Flood Advisory | SHV | Camp, Morris, Titus, Upshur | 115 min |
| Jun 14, 3:41 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 49 min |
| Jun 14, 4:07 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.